Copaxone Chills?

A board to discuss the Multiple Sclerosis modifying drug Copaxone

Copaxone Chills?

Postby kaykayaa » Thu Aug 06, 2009 6:37 pm

I'm about 10 weeks in on Copaxone and have had really unpleasant site reactions which I am dealing with the best I can.

But tonight (weirdly after I posted yesterday asking how others were doing!) I had what I think was a delayed reaction to my shot. (This one did hurt a bit going in which was unusual--usually just ouchy afterwards.) About 30 minutes after my shot, I started feeling suddenly sort of achy, cold and flu-ish. Then I began to get really cold, like I had spiked a fever, so I laid down thinking I just needed a rest. Then I started to have severe teeth-chattering, neck-seizing chills for about 20 minutes. Now I feel like I've been hit by a truck. No shortness of breath or flushing or any of the other classic post injection reactions.

Anybody have this happen? I was determined to make it past the three month mark on this drug but now I'm scared to take the next shot. Will there be another reaction? Will it be worse than this one?

Anybody got a crystal ball out ther? :?:
User avatar
kaykayaa
Getting to Know You...
 
Posts: 23
Joined: Thu Jun 11, 2009 3:00 pm

Advertisement

Postby Wonderfulworld » Fri Aug 07, 2009 4:51 am

That sounds miserable K. No I have never had those side effects at all, been on Copaxone 6/7 years.
Would it be just possible you've come down with flu instead? - I know that does hit you extremely fast?
Hope you're feeling better now.
~~~~~~~~~~~~~~~
Concussus Resurgo
~~~~~~~~~~~~~~~
RR-MS dx 1998 and Coeliac dx 2003
~~~~~~~~~~~~~~~
Copaxone, Cymbalta. EPO, Fish Oils, Vitamin D3 2000 IU daily, Cal/Mag/Zinc, Multivitamin/mineral, Co-Enzyme Q10, Probiotics, Milk Thistle.
Wonderfulworld
Family Elder
 
Posts: 773
Joined: Sun Aug 27, 2006 3:00 pm
Location: Ireland

Postby Absentee » Sun Aug 16, 2009 9:20 am

hi!
this happened to me during the first 2-3 weeks after starting copax. SS said perhaps I was coming down with the flu...not a great answer from them. It happened about 5 or 6 times. What I determined it to be was my body acclimating to the "foreign" substance I was introducing shot anxiety and once I got used to the routine and the medicine, it never happened again.

cheers!
User avatar
Absentee
Family Member
 
Posts: 75
Joined: Sat Aug 15, 2009 3:00 pm

Postby kaykayaa » Sun Aug 16, 2009 10:54 am

My doctor actually took me off it with a suggestion to try Avonex. Felt it was an allergic reaction. Not sure what I'm going to do now. I stuck with it for 10 weeks and I'm a bit sorry I never got to the point where, SS claims, you stop getting the big welts....and I don't look forward to the Avonex flu....at least the Copaxone one was over in 20 minutes...
Thanks for the response!!
User avatar
kaykayaa
Getting to Know You...
 
Posts: 23
Joined: Thu Jun 11, 2009 3:00 pm

Postby Vladman » Mon Sep 07, 2009 2:46 pm

I just posted in another thread. I had the same thing happen to me yesterday. Same symptoms. I have been on Copaxone since 98 and never had it happen like that before. I think it was just injected directly into my vein and that caused the problem. I took my shot today with no problems at all. It was in the back of my arm yesterday.
User avatar
Vladman
Newbie
 
Posts: 2
Joined: Sun Sep 06, 2009 3:00 pm

Postby kaykayaa » Mon Sep 07, 2009 3:19 pm

I absolutely do not miss this drug at all. It was pretty much a nasty daily experience for me--despite trying to keep a positive attitude. So glad I'm not taking it...but then I haven't started anything else just yet...so I may prefer that horror to some other one. Good luck out there.
User avatar
kaykayaa
Getting to Know You...
 
Posts: 23
Joined: Thu Jun 11, 2009 3:00 pm

Postby chickadee50 » Sun Sep 13, 2009 6:58 pm

I have been on copaxon for 2 1/2 months now and have similar reaction 3 times...one that required paramdics. DRs have said it was a gastro problem each time but am thinking it is the copaxon. Glad to hear other stories as I am sure it is not the Flu!
User avatar
chickadee50
Newbie
 
Posts: 2
Joined: Sat Sep 12, 2009 3:00 pm

Postby pager » Tue Sep 15, 2009 8:59 pm

chickadee50, so are you sticking with the copaxone? It has slowly gotten better for me, but I haven't had those experiences. That would be quite scary and tough to take the shot the next day. (Especially if you were alone!)
User avatar
pager
Family Member
 
Posts: 33
Joined: Tue Jun 09, 2009 3:00 pm


Return to Copaxone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service